It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board


ADD / ADHD Board Index
Board Index > ADD / ADHD | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I need some advice from parents who are dealing with an ADHD child who has done great on medication.

My son 11 has been on various forms of ritalin (short acting, concerta, daytrana) for the past 5 years. We've had great results in terms of helping him to focus, reducing impulsivity, more appropriate socially, etc. He's doing great in school, sports, etc. and is a very happy child. I am thankful every day that there is a medication that has allowed him to thrive and be successful. It has done wonders for his self esteem!!

However, we've been struggling over the past few months with side effects. Specifically, tics and anxiety. He was on Concerta for several years and all of a sudden he developed a mouth tic. We immediately stopped the Concerta and went to Daytrana. The tics went away. Unfortunately, they're back and it's really upsetting him. He called me from school yesterday very upset and when I picked him up he burst into tears. He was a nervous wreck, not at all himself.

He does not want to feel out of control at school and knows that if he didn't take any medicine he would be spending most of his day in the principal's office. (By the way, the school is very, very supportive).

We have never tried Strattera - I'm not sure if that would work for him. As he gets older I'm thinking that we could possibly reduce the dosage (he's on 20 mg of Daytrana right now) just to take the "edge off."

any thoughts from parents with similar experiences is appreciated.





All times are GMT -7. The time now is 04:22 AM.





© 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!